MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a centrifugal pump 5 (cp5) displayed an error message (unknown) during procedure.The unit was turned off and on and the screen was black.Then, it was turned off and on again and it worked.There was no patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The livanova technician who reached the facility was unable to reproduce the issue, the cp5 control panel was re-seated and ran the system for hours with no issue, thus the system has been put back into use.The review of the complaints about the impacted device has been performed, highlighting that this has never been complained about.Thus, the event was temporary and isolated.Considering that the issue could not be reproduced and that the unit is still in use without showing further deviations, the most likely root cause of the reported event is traced back to a temporary communication loss, solved by switching the cp5 system off and on again and/or by reseating the cp5 control panel.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key16476737
Report Number9611109-2023-00092
Device Sequence Number7449659
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)190830
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown